Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 14, 2015, 2:24 PM CDT for 13 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado. It took effect at Mar 15, 2015, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 2:24 PM CDT (19:24 UTC)
- In effect from
- Mar 15, 2015, 1:00 PM CDT
- Expired
- Mar 15, 2015, 8:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS83 KGLD 141924 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 124 PM MDT SAT MAR 14 2015 KSZ002>004-014>016-028-029-NEZ080-081-150600- /O.UPG.KGLD.FW.A.0001.150315T1800Z-150316T0200Z/ /O.NEW.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE- HITCHCOCK-RED WILLOW- 124 PM MDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003... 004...014...015...016...028...029...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252>254-KSZ001-013-027-041-042-NEZ079-150600- /O.CON.KGLD.FW.A.0001.150315T1800Z-150316T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA-DUNDY- 124 PM MDT SAT MAR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...042...079...252... 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
839 WWUS83 KGLD 150425 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1025 PM MDT SAT MAR 14 2015 KSZ002>004-014>016-028-029-NEZ080-081-151230- /O.CON.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE- HITCHCOCK-RED WILLOW- 1025 PM MDT SAT MAR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015...016...028...029...080 AND 081... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 029 GOVE. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252>254-KSZ001-013-027-041-042-NEZ079-151230- /O.CON.KGLD.FW.A.0001.150315T1800Z-150316T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA-DUNDY- 1025 PM MDT SAT MAR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...042...079...252... 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
521 WWUS83 KGLD 150956 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 356 AM MDT SUN MAR 15 2015 COZ252-NEZ079-151100- /O.CAN.KGLD.FW.A.0001.150315T1800Z-150316T0200Z/ YUMA-DUNDY- 356 AM MDT SUN MAR 15 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITIY FOR FIRE WEATHER ZONES 079 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. RED FLAG CRITERIA IS NOT EXPECTED TO BE MET FOR THESE COUNTIES. ALTHOUGH THERE WILL STILL BE AN ELEVATED FIRE RISK. $$ COZ253-254-KSZ001-013-027-041-042-151800- /O.UPG.KGLD.FW.A.0001.150315T1800Z-150316T0200Z/ /O.EXA.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA- 356 AM MDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ015-016-029-151800- /O.NEW.KGLD.FW.A.0002.150316T1700Z-150316T2300Z/ /O.CON.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ SHERIDAN-GRAHAM-GOVE- 356 AM MDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT MONDAY AFTERNOON. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 029 GOVE. * WINDS...FOR TODAY...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. FOR MONDAY...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...FOR TODAY...THE RELATIVE HUMIDITY WILL BE AS LOW AS 8 PERCENT. FOR MONDAY...IT WILL BE AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ002>004-014-028-NEZ080-081-151800- /O.CON.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-LOGAN-HITCHCOCK-RED WILLOW- 356 AM MDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...028...080 AND 081... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS AND FIRE WEATHER ZONE 028 LOGAN. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
829 WWUS83 KGLD 151744 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1144 AM MDT SUN MAR 15 2015 KSZ015-016-029-160200- /O.CON.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ /O.CON.KGLD.FW.A.0002.150316T1700Z-150316T2300Z/ SHERIDAN-GRAHAM-GOVE- 1144 AM MDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015... 016 AND 029... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 029 GOVE. * WINDS...FOR TODAY...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. FOR MONDAY...SOUTHWEST WIND 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...FOR TODAY...AS LOW AS 7 PERCENT. FOR MONDAY...AS LOW AS 10 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ253-254-KSZ001>004-013-014-027-028-041-042-NEZ080-081-160200- /O.CON.KGLD.FW.W.0003.150315T1800Z-150316T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- 1144 AM MDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...027...028...041...042... 080...081...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
387 WWUS83 KGLD 160130 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 730 PM MDT SUN MAR 15 2015 KSZ015-016-029-161200- /O.CAN.KGLD.FW.W.0003.000000T0000Z-150316T0200Z/ /O.CON.KGLD.FW.A.0002.150316T1700Z-150316T2300Z/ SHERIDAN-GRAHAM-GOVE- 730 PM MDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015...016 AND 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM AND FIRE WEATHER ZONE 029 GOVE. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES WILL SPREAD RAPIDLY. PRESCRIBED BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ253-254-KSZ001>004-013-014-027-028-041-042-NEZ080-081-160230- /O.CAN.KGLD.FW.W.0003.000000T0000Z-150316T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- 730 PM MDT SUN MAR 15 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...027...028...041...042...080...081...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WITH SUNSET...WIND CONDITIONS HAVE DROPPED BELOW THRESHOLD...AND RELATIVE HUMIDITY READINGS ARE RISING ABOVE THE 15 PERCENT NUMBER...ALLOWING FOR CANCELLATION OF THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:56 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 14, 11:56 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1056 AM MDT SAT MAR 14 2015
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 300 AM MDT SAT MAR 14 2015
FORECAST CONCERNS WILL BE FIRE WEATHER ISSUES AND TEMPERATURES
THROUGH THE PERIOD. SATELLITE SHOWING A NEARLY ZONAL FLOW OVER MOST
OF THE PACIFIC. IT THEN TRANSITIONS TO AN AMPLIFIED/SPLIT FLOW OVER
THE COUNTRY.
AT JET LEVEL...THE GFS...ECMWF...AND CANADIAN WERE DOING THE BEST.
AT MID LEVELS...THE CANADIAN WAS DOING A LITTLE BETTER THAN THE GFS.
THE GFS AND CANADIAN WERE DOING A LITTLE BETTER THAN THE NAM ON THE
LOW LEVEL THERMAL FIELD. OTHER OUTPUT WAS TOO COOL. THE GFS DOING A
LITTLE BETTER THAN THE ECMWF ON THE SURFACE WIND AND PRESSURE FIELD.
TODAY/TONIGHT...WEAK RIGHT REAR QUADRANT OF THE JET AND ASSOCIATED
MID/UPPER LEVEL CLOUD COVER MOVE SOUTHEAST OF THE AREA BY LATE
MORNING. SURFACE RIDGE ALONG WITH LIGHT AND VARIABLE WINDS FOR
MOST OF THE DAY WILL MOVE ACROSS THE AREA. LATEST TEMPERATURE GUIDANCE
SIMILAR TO WHAT IS IN THE GRIDS AND MADE LITTLE IF ANY ADJUSTMENTS.
ALSO BASED ON AREA 00Z SOUNDINGS AND UPSTREAM DEWPOINTS...LOWERED
THE DEWPOINTS FOR THE DAY. MODELS UNDERDID MIXING AND DRY AIR
YESTERDAY. WINDS LOOK TO STAY TOO LIGHT TO CAUSE CONDITIONS TO
REACH NEAR CRITICAL WHICH IS GOOD SINCE RELATIVE HUMIDITIES WILL
BE VERY LOW. HOWEVER...THE RETURN FLOW OVER EASTERN COLORADO WILL
BE GETTING STRONGER IN THE AFTERNOON BUT STILL LOOKS TO STAY BELOW
NEEDED THRESHOLDS.
LIGHTER WINDS BEGIN IN THE EVENING. HOWEVER BY LATER IN THE EVENING
THE DOWNSLOPE/RETURN FLOW WINDS/WARM AIR ADVECTION INCREASES. SO
WOULD EXPECT MOST OF THE DROP IN MINS WILL BE EARLY IN THE NIGHT
WITH A STEADY OR RISING TREND AFTER THAT.
SUNDAY/SUNDAY NIGHT...AREA IS IN SUBSIDENCE BETWEEN NORTHERN AND
SOUTHERN JET STREAM AND INCOMING MID LEVEL RIDGE. NEW MODEL GUIDANCE
HAS COME IN COOLER FOR SUNDAY AND AM NOT SURE WHY. WINDS ARE
DOWNSLOPE FOR MOST OF THE DAY WITH A SHIFT TOWARD SOUTH LATER IN THE
DAY. MODEL SOUNDINGS SHOW AN EXTREMELY DEEP DRY AIR MASS. HOWEVER...
MODELS LOOK TO KEEP POOR LAPSE RATES OR DO NOT COMPLETELY MIX OUT
INVERSIONS. HOWEVER...THE MODELS ARE MIXING A LITTLE BETTER THAN
YESTERDAY. MODELS HAVE BEEN SHOWING A COOL BIAS ON THE MAXES AS WELL
THE LAST FEW DAYS. CONSIDERING THE LATEST TRENDS/VALUES ON THE 850
MB TEMPERATURES...RAISED MAXES FROM PREVIOUS FORECAST. ALSO MODELS
HAVE KEPT LOW DEWPOINTS. REFER TO THE FIRE WEATHER ISSUES IN THE
SECTION BELOW.
FOR THE NIGHT...OVERALL THE MODELS HAVE SLOWED THE ARRIVAL OF THE
FRONT. THE FRONT STILL LOOKS TO BE NORTH OF THE AREA BY LATE IN
THE NIGHT. CONSIDERING THE WARM AIR ADVECTION AND DOWNSLOPE
WINDS...LOWS SHOULD BE RATHER MILD.
MONDAY/MONDAY NIGHT...THIS SLOWING OF THE FRONT MENTIONED ABOVE
SEEMS REASONABLE. THE MODELS THE LAST FEW DAYS HAVE INCREASED THE
AMPLITUDE OF THE RIDGE ALOFT OVER OUR AREA WITH THE SYSTEM THAT
WILL PUSH THE FRONT THROUGH VERY FAR NORTH OF THE AREA. THE
CANADIAN CAUGHT THIS FIRST ABOUT 4 DAYS AGO AND THE OTHER OUTPUT
HAS STARTED TO COME MORE IN LINE. CONSEQUENTLY THE TEMPERATURES
HAVE SHOWN A WARMING TREND EVERYDAY. RIGHT NOW THE ONE PIECE OF
GUIDANCE THAT BLASTS THE FRONT THROUGH FIRST IS THE GFS WITH
EVERYBODY ELSE SLOWER.
SO AM BANKING ON THE SLOWER GUIDANCE AT THIS TIME. IN FACT IF YOU
BELIEVE SOME OF THE GUIDANCE...THE 850 TEMPERATURES DO NOT COOL AFTER
THE INITIAL WIND SHIFT WHICH COULD MEAN THAT THIS IS MORE OF A
PREFRONTAL TROUGH. THE MAIN COLD AIR MAY NOT GET HERE UNTIL THE
EVENING. SO AFTER SAYING ALL THAT HAVE WARMED UP THE MAXES SEVERAL
DEGREES. BASED THE WARMING ON THE MODELS THAT WERE NEAR OR
SLIGHTLY BELOW THE MIDDLE OF THE WARMEST GUIDANCE. IF THE WARMEST
GUIDANCE...THE CANADIAN...IS REALIZED THEN I AM STILL TOO COOL
WITH TEMPERATURES NEAR SUNDAYS VALUES OR MAYBE WARMER. THIS LATER
FRONTAL ARRIVAL WILL HAVE A MAJOR AFFECT ON FIRE WEATHER ISSUES
WHICH ARE DISCUSSED BELOW.
FRONT MOVES THROUGH DURING THE NIGHT WITH STRATUS BEHIND. IT IS POSSIBLE
THE CLOUDS MAY HOLD UP THE TEMPERATURES.
.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 250 AM MDT SAT MAR 14 2015
EXTENDED FORECAST FOR THIS RUN IS CHARACTERIZED BY MILD TEMPERATURES
WITH A FEW CHANCES FOR PRECIPITATION...MOST NOTABLY THURSDAY INTO
THURSDAY EVENING. OVERALL...CONFIDENCE IS LOWERED AS THERE ARE LARGE
DIFFERENCES WITHIN OPERATIONAL GLOBAL RUNS AND GEFS ENSEMBLES. FOR
EXAMPLE...THE GFS AND ECMWF ARE STRUGGLING WITH THE UPPER LEVEL
PATTERN AND THUS PRECIPITATION PLACEMENT FROM THURSDAY NIGHT THROUGH
NEXT WEEKEND. BY SATURDAY...THE TWO MODELS ARE COMPLETELY OUT OF
PHASE. OVERALL...IT IS DIFFICULT TO DISCERN WHAT SHOULD BE
ANTICIPATED BUT TENDED TO FAVOR THE MORE CONSISTENT (AS OF THE PAST
FEW DAYS) EUROPEAN MODEL.
PRECIPITATION POTENTIAL THURSDAY STILL APPEARS TO BE THE BEST
CHANCE. GUIDANCE IS FAIRLY CONSISTENT IN KEEPING MOST PRECIPITATION
TUESDAY/WEDNESDAY SOUTH OF THE FORECAST AREA CLOSER TO THE UPPER LOW
OVER THE SOUTHERN PLAINS. ON THURSDAY...A PASSING SHORTWAVE SHOULD
ALLOW CONVECTIVE DEVELOPMENT ALONG THE COLORADO FRONT RANGE WITH
SHOWERS PUSHING EAST OVER THE HIGH PLAINS. TRIMMED PRECIPITATION
CHANCES BEYOND THURSDAY NIGHT AS A HEAVY LEAN ON THE EUROPEAN
GUIDANCE WAS INCORPORATED. THE GFS HAS BEEN WILDLY INCONSISTENT WITH
A SYSTEM OVER THE SOUTHWESTERN UNITED STATES AND PRECIPITATION
PLACEMENT REMAINS UNBELIEVABLY VAST IN AMOUNT AND COVERAGE.
AS FOR TEMPERATURES...TUESDAY SHOULD BE THE COOLEST DAY OF THE
EXTENDED WITH HIGHS STRUGGLING TO REACH THE 50S BEHIND MONDAY
NIGHT'S COLD FRONT. GUIDANCE CONTINUES TO TREND LOWER SO HAVE MADE A
SIMILAR ADJUSTMENT. THESE TEMPERATURES WOULD BE AROUND TO JUST BELOW
NORMAL. ABOVE NORMAL TEMPERATURES RETURN WEDNESDAY AS A WARM AIR
ADVECTION REGIME OVERTAKES THE HIGH PLAINS. BEYOND WEDNESDAY...
BASICALLY WENT WITH A PERSISTENCE FORECAST AS THERE ARE NOT STRONGER
SIGNALS IN TERMS OF POTENTIAL COLD FRONTS OR A SOUTHWEST FLOW
WARMING PATTERN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1047 AM MDT SAT MAR 14 2015
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS AT KGLD AND KMCK.
WINDS WILL GRADUALLY CHANGE FROM LIGHT AND VARIABLE TO INCREASING
IN SPEED FROM THE SOUTHWEST AS HIGH PRESSURE DRIFTS SOUTHEAST AND
A TROUGH MOVES INTO EASTERN COLORADD.
&&
.FIRE WEATHER...
ISSUED AT 300 AM MDT SAT MAR 14 2015
FOR SUNDAY...CRITICAL FIRE WEATHER CONDITIONS ARE LOOKING MORE
FAVORABLE THAN YESTERDAY AT THIS TIME. THE EVENING SHIFT WENT AHEAD
AND ISSUED A FIRE WEATHER WATCH FOR THE NORTHERN HALF OF OUR AREA.
AFTER COLLABORATION AND ASSESSING MORE OF THE MODEL DATA...THAT
WATCH HAS BEEN EXPANDED TO COVER THE ENTIRE FORECAST AREA. BELIEVE
MODELS ARE NOT ONLY UNDERDOING THE HIGH TEMPERATURES BUT ALSO THE
AMOUNT OF WIND AND DRY AIR THAT WILL BE AVAILABLE. MODELS ARE
SHOWING MIXING A LITTLE BETTER THAN YESTERDAY WITH 25 TO 30 KNOTS
POSSIBLE.
FOR MONDAY...AS MENTIONED ABOVE...MODELS ARE COMING INTO BETTER
AGREEMENT ON HAVING A LATER ARRIVAL OF AN INCOMING COLD FRONT. EVEN
THE INITIAL WIND SHIFT MAY NOT BE THE FRONT BUT A PREFRONTAL TROUGH.
SO AT THIS TIME...TEMPERATURES NEAR SUNDAYS VALUES ARE EXPECTED.
IF THE WARMEST AND SLOWEST GUIDANCE IS CORRECT...THE TEMPERATURES
MAY NEARLY BE IDENTICAL TO SLIGHTLY WARMER THAN SUNDAYS. NOT SURE
ABOUT THE WINDS. BUT IF THESE CURRENT TRENDS CONTINUE ANOTHER FIRE
WEATHER HIGHLIGHT MAY BE NEEDED FOR MONDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ001>004-013>016-027>029-041-042.
CO...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ252>254.
NE...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...FS
FIRE WEATHER...BULLERHazardous weather outlook, Mar 14, 4:27 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 327 AM MDT SAT MAR 14 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 327 AM MDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...VERY LOW RELATIVE HUMIDITIES COMBINED WITH SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE ENTIRE AREA. ON MONDAY...LOW RELATIVE HUMIDITIES ALONG WITH GUSTY AND VARIABLE WINDS WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF THE AREA. PRESCRIBED BURNING IS NOT RECOMMENDED FOR THESE TWO DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Kansas, 2015Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.